Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 
 

 

Characterization of varieties of Fano type via singularities of Cox rings


Authors: Yoshinori Gongyo, Shinnosuke Okawa, Akiyoshi Sannai and Shunsuke Takagi
Journal: J. Algebraic Geom. 24 (2015), 159-182
DOI: https://doi.org/10.1090/S1056-3911-2014-00641-X
Published electronically: April 30, 2014
MathSciNet review: 3275656
Full-text PDF

Abstract | References | Additional Information

Abstract: We show that every Mori dream space of globally $ F$-regular type is of Fano type. As an application, we give a characterization of varieties of Fano type in terms of the singularities of their Cox rings.


References [Enhancements On Off] (What's this?)

  • [Ab] Ian M. Aberbach, Extension of weakly and strongly F-regular rings by flat maps, J. Algebra 241 (2001), no. 2, 799-807. MR 1843326 (2002f:13008), https://doi.org/10.1006/jabr.2001.8785
  • [Am] Florin Ambro, The moduli $ b$-divisor of an lc-trivial fibration, Compos. Math. 141 (2005), no. 2, 385-403. MR 2134273 (2006d:14015), https://doi.org/10.1112/S0010437X04001071
  • [AHL] Michela Artebani, Jürgen Hausen, and Antonio Laface, On Cox rings of K3 surfaces, Compos. Math. 146 (2010), no. 4, 964-998. MR 2660680 (2011f:14063), https://doi.org/10.1112/S0010437X09004576
  • [BCHM] Caucher Birkar, Paolo Cascini, Christopher D. Hacon, and James McKernan, Existence of minimal models for varieties of log general type, J. Amer. Math. Soc. 23 (2010), no. 2, 405-468. MR 2601039 (2011f:14023), https://doi.org/10.1090/S0894-0347-09-00649-3
  • [BKn] Michel Brion and Friedrich Knop, Contractions and flips for varieties with group action of small complexity, J. Math. Sci. Univ. Tokyo 1 (1994), no. 3, 641-655. MR 1322696 (96b:14062)
  • [BKu] Michel Brion and Shrawan Kumar, Frobenius splitting methods in geometry and representation theory, Progress in Mathematics, vol. 231, Birkhäuser Boston Inc., Boston, MA, 2005. MR 2107324 (2005k:14104)
  • [BT] Michel Brion and Jesper Funch Thomsen, $ F$-regularity of large Schubert varieties, Amer. J. Math. 128 (2006), no. 4, 949-962. MR 2251590 (2007f:14047)
  • [Bro13] Morgan Brown, Singularities of Cox rings of Fano varieties, J. Math. Pures Appl. (9) 99 (2013), no. 6, 655-667 (English, with English and French summaries). MR 3055212, https://doi.org/10.1016/j.matpur.2012.10.003
  • [Co] David A. Cox, The homogeneous coordinate ring of a toric variety, J. Algebraic Geom. 4 (1995), no. 1, 17-50. MR 1299003 (95i:14046)
  • [EKW] E. Javier Elizondo, Kazuhiko Kurano, and Kei-ichi Watanabe, The total coordinate ring of a normal projective variety, J. Algebra 276 (2004), no. 2, 625-637. MR 2058459 (2005b:14013), https://doi.org/10.1016/j.jalgebra.2003.07.007
  • [FG1] Osamu Fujino and Yoshinori Gongyo, On images of weak Fano manifolds, Math. Z. 270 (2012), no. 1-2, 531-544. MR 2875847, https://doi.org/10.1007/s00209-010-0810-6
  • [FG2] Osamu Fujino and Yoshinori Gongyo, On canonical bundle formulas and subadjunctions, Michigan Math. J. 61 (2012), no. 2, 255-264. MR 2944479, https://doi.org/10.1307/mmj/1339011526
  • [FT] Osamo Fujino and S. Takagi, On the $ F$-purity of isolated log canonical singularities, arXiv:1112.2383. To appear in Compos. Math.
  • [Ha] Nobuo Hara, A characterization of rational singularities in terms of injectivity of Frobenius maps, Amer. J. Math. 120 (1998), no. 5, 981-996. MR 1646049 (99h:13005)
  • [HW] Nobuo Hara and Kei-Ichi Watanabe, F-regular and F-pure rings vs. log terminal and log canonical singularities, J. Algebraic Geom. 11 (2002), no. 2, 363-392. MR 1874118 (2002k:13009), https://doi.org/10.1090/S1056-3911-01-00306-X
  • [HWY] Nobuo Hara, Kei-ichi Watanabe, and Ken-ichi Yoshida, Rees algebras of F-regular type, J. Algebra 247 (2002), no. 1, 191-218. MR 1873389 (2003h:13003), https://doi.org/10.1006/jabr.2001.9000
  • [Har] Robin Hartshorne, Algebraic geometry, Springer-Verlag, New York, 1977. Graduate Texts in Mathematics, No. 52. MR 0463157 (57 #3116)
  • [Has] Mitsuyasu Hashimoto, Surjectivity of multiplication and $ F$-regularity of multigraded rings, Commutative algebra (Grenoble/Lyon, 2001) Contemp. Math., vol. 331, Amer. Math. Soc., Providence, RI, 2003, pp. 153-170. MR 2013164 (2004i:13004), https://doi.org/10.1090/conm/331/05908
  • [Hau] Jürgen Hausen, Cox rings and combinatorics. II, Mosc. Math. J. 8 (2008), no. 4, 711-757, 847 (English, with English and Russian summaries). MR 2499353 (2010b:14011)
  • [HH] Melvin Hochster and Craig Huneke, Tight closure and strong $ F$-regularity, Mém. Soc. Math. France (N.S.) 38 (1989), 119-133. Colloque en l'honneur de Pierre Samuel (Orsay, 1987). MR 1044348 (91i:13025)
  • [HH2] Melvin Hochster and Craig Huneke, Tight closure in equal characteristic zero, preprint.
  • [HK] Yi Hu and Sean Keel, Mori dream spaces and GIT, Michigan Math. J. 48 (2000), 331-348. Dedicated to William Fulton on the occasion of his 60th birthday. MR 1786494 (2001i:14059), https://doi.org/10.1307/mmj/1030132722
  • [KO] Yujiro Kawamata and Shinnosuke Okawa, Mori dream spaces of Calabi-Yau type and the log canonicity of the Cox rings, arXiv:1202.2696. To appear in J. Reine Angew. Math.
  • [KM] János Kollár and Shigefumi Mori, Birational geometry of algebraic varieties, Cambridge Tracts in Mathematics, vol. 134, Cambridge University Press, Cambridge, 1998. With the collaboration of C. H. Clemens and A. Corti; Translated from the 1998 Japanese original. MR 1658959 (2000b:14018)
  • [MR] V. B. Mehta and A. Ramanathan, Frobenius splitting and cohomology vanishing for Schubert varieties, Ann. of Math. (2) 122 (1985), no. 1, 27-40. MR 799251 (86k:14038), https://doi.org/10.2307/1971368
  • [MS] Mircea Mustaţă and Vasudevan Srinivas, Ordinary varieties and the comparison between multiplier ideals and test ideals, Nagoya Math. J. 204 (2011), 125-157. MR 2863367
  • [Ok] Shinnosuke Okawa, On images of Mori dream spaces, arXiv:1104.1326, preprint.
  • [PS] Yu. G. Prokhorov and V. V. Shokurov, Towards the second main theorem on complements, J. Algebraic Geom. 18 (2009), no. 1, 151-199. MR 2448282 (2009i:14007), https://doi.org/10.1090/S1056-3911-08-00498-0
  • [SS] Karl Schwede and Karen E. Smith, Globally $ F$-regular and log Fano varieties, Adv. Math. 224 (2010), no. 3, 863-894. MR 2628797 (2011e:14076), https://doi.org/10.1016/j.aim.2009.12.020
  • [Sm] Karen E. Smith, Globally F-regular varieties: applications to vanishing theorems for quotients of Fano varieties, Michigan Math. J. 48 (2000), 553-572. Dedicated to William Fulton on the occasion of his 60th birthday. MR 1786505 (2001k:13007), https://doi.org/10.1307/mmj/1030132733


Additional Information

Yoshinori Gongyo
Affiliation: Graduate School of Mathematical Sciences, the University of Tokyo, 3-8-1 Komaba, Meguro-ku, Tokyo 153-8914, Japan
Email: gongyo@ms.u-tokyo.ac.jp

Shinnosuke Okawa
Affiliation: Department of Mathematics, Graduate School of Science, Osaka University, Toyonaka, Osaka 560-0043, Japan
Email: okawa@math.sci.osaka-u.ac.jp

Akiyoshi Sannai
Affiliation: Graduate School of Mathematics, Nagoya University, Chikusa-ku, Nagoya 464-8602, Japan
Email: sannai@ms.u-tokyo.ac.jp

Shunsuke Takagi
Affiliation: Graduate School of Mathematical Sciences, the University of Tokyo, 3-8-1 Komaba, Meguro-ku, Tokyo 153-8914, Japan
Email: stakagi@ms.u-tokyo.ac.jp

DOI: https://doi.org/10.1090/S1056-3911-2014-00641-X
Received by editor(s): April 30, 2012
Received by editor(s) in revised form: November 4, 2012
Published electronically: April 30, 2014
Additional Notes: The first and second authors were partially supported by Grant-in-Aid for JSPS Fellows $♯$22$⋅$7399 and $♯$22$⋅$849, respectively. The fourth author was partially supported by Grant-in-Aid for Young Scientists (B) 23740024 from JSPS.
Dedicated: Dedicated to Professor Yujiro Kawamata on the occasion of his sixtieth birthday
Article copyright: © Copyright 2014 University Press, Inc.

American Mathematical Society